Hail, Phillips
- When
- June 24, 9:40 PM CST
- Where
- Phillips County, 2 mi W of Long Is
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.950, -99.567
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 24, 1:14 PM CST, 8 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 214 PM CDT FRI JUN 24 2005 .DISCUSSION...FOCUS IS ON CONVECTION TONIGHT. AT MIDDAY...SURFACE BOUNDARY STRETCHED FROM ROUGHLY SIOUX CITY TO GOODLAND. MOISTURE CONTINUES TO POOL ALONG THE FRONT WHERE SURFACE DEWPOINTS AVERAGED 70F. ONGOING CONVECTION ACROSS NORTHERN NEBRASKA SHLD CONTINUE TO SUSTAIN THIS EVENING...AND CONVERGENCE ALONG FRONTAL BOUNDARY SHLD ALSO FOCUS ADDITIONAL DEVELOPMENT...THIS TIME FURTHER INTO OUR CWA. ALTHOUGH BETTER MOISTURE CONVERGENCE IS PROGGED ACROSS EASTERN NEBRASKA TONIGHT...EXPECT DECENT WESTWARD BACKBUILDING OF TSTMS GIVEN DIVERGENT THICKNESS PATTERN TO OUR EAST...AND STORMS COULD MERGE WITH HIGH PLAINS CONVECTION. PRECIPITABLE WATER VALUES AVERAGE AN INCH AND A HALF AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS. POTENTIAL FOR SEVERE THUNDERSTORMS EXIST AS SHEAR AND INSTABILITY PARAMETERS SUPPORT IDEA FOR SUPERCELL DEVELOPMENT. TORNADO MENTION HAS BEEN MAINTAINED IN THE HAZARDOUS WEATHER OUTLOOK ALONG THE BOUNDARY AND WHERE TEMPERATURE AND DEWPOINT SPREAD IS MINIMIZED. IF CONVECTION DEVELOPS AS EXPECTED...FRONT WILL PUSH SOUTH INTO SOUTHEAST NEBRASKA TONIGHT. SHOWERS AND A FEW TSTMS SHLD LINGER INTO SATURDAY...SIMLAR TO TODAY...AND AGREE WITH PREVIOUS SHIFT OF MAINTAINING PCPN CHANCES. NGM IS ACTUALLY RATHER ROBUST ON REDEVELOPMENT OF CONVECTION SATURDAY AFTN...BACKBUILDING STORMS INTO OUR CWA AGAIN IN DIVERGENT THICKNESS PATTERN TO THE EAST. THE NAM ALSO HINTS AT THIS...BUT NOT TO THE EXTENT OF THE NGM. POPS REMAIN LOW FOR NOW...BUT WILL BE SOMETHING TO WATCH. OTHERWISE...FRONT IS EXPECTED TO LIFT NORTH DURING THE DAY WITH STILL MILD AIRMASS IN PLACE AND TEMPS REMAIN NORMAL TO ABOVE...ALTHOUGH THIS WILL BE DEPENDENT ON WHERE BOUNDARY ENDS UP. SOUTHWEST FLOW ALOFT ENHANCES SUNDAY AS UPPER TROUGH MOVES FURTHER INLAND AND RIDGE RETROGRADES SLIGHTLY. TEMPERATURES WILL WARM AGAIN INTO THE 90S IN THIS REGIME. THROUGH THE REMAINDER OF THE EXTENDED...NOT A WHOLE LOT OF CHANGES WERE MADE AS MODELS DIVERGE ON TIMING OF SHORTWAVES AND FRONTS. THE ECMWF IS DEEPER AND SLOWER WITH PACIFIC NORTHWEST UPPER LOW NEXT WEEK COMPARED TO THE GFS. ALTHOUGH AM NOT CONFIDENT NEXT WEEK WILL REMAIN COMPLETELY DRY...AM ALSO NOT CONFIDENT IN PICKING A DAY THAT WILL BE OUR BEST CHANCE FOR PCPN. ATTM WILL GO WITH SILENT 14 POPS AND WAIT ANOTHER RUN OR TWO TO REFINE WHICH TIME FRAME LOOKS THE BEST. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && FAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1128 AM CDT FRI JUN 24 2005 KSZ005>007-017>019-242230- JEWELL KS-MITCHELL KS-OSBORNE KS-PHILLIPS KS-ROOKS KS-SMITH KS- INCLUDING THE CITIES OF...PHILLIPSBURG 1128 AM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS AFTER 6 PM CDT. SOME OF THESE STORMS COULD BE SEVERE...PRODUCING HAIL LARGER THAN 1 INCH IN DIAMETER AND DAMAGING WIND GUSTS. STRONG SOUTHERLY WINDS WILL DRIVE TEMPERATURES INTO THE 90S AND WITH DEWPOINTS IN THE 60S...INSTABILITY WILL INCREASE THROUGHOUT THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE ON SATURDAY. THE MAIN THREAT FROM THESE STORMS WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. NEZ039>041-046>049-060>064-072>077-082>087-242225- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-KEARNEY NE-MERRICK NE-NANCE NE-NUCKOLLS NE-PHELPS NE- POLK NE-SHERMAN NE-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON AND YORK 1128 AM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA .DAY ONE...THIS AFTERNOON AND TONIGHT A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY THROUGH THE AFTERNOON AND EVENING. THIS FRONT WILL STRETCH FROM NEAR GOODLAND KANSAS THROUGH CENTRAL NEBRASKA INTO NORTHWEST IOWA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONTAL BOUNDARY LATE THIS AFTERNOON. WITH AN ABUNDANCE OF MOISTURE...AND TEMPERATURES RISING INTO THE 80S AND 90S...INSTABILITY WILL INCREASE DURING THE LATE AFTERNOON. WITH THE FRONT IN THE AREA...THE WIND SHEAR WILL BE STRONG ENOUGH FOR THE PRODUCTION OF SUPERCELLS. THE PRIMARY THREAT IS EXPECTED TO BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE NEAR THE FRONTAL BOUNDARY...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. OVERNIGHT...THE FRONTAL BOUNDARY WILL MOVE VERY LITTLE. ADDITIONAL CONVECTIVE DEVELOPMENT IS EXPECTED DURING THE OVERNIGHT. ANY STORMS WHICH DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN IN SHORT PERIODS OF TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AGAIN ON SATURDAY. THE MAIN THREAT WOULD BE FROM DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) LEWIS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1010 PM CDT FRI JUN 24 2005 KSZ005>007-017>019-NEZ060>064-072>077-082>087-251000- JEWELL KS-MITCHELL KS-OSBORNE KS-PHILLIPS KS-ROOKS KS- SMITH KS-ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE- FILLMORE NE-FRANKLIN NE-FURNAS NE-GOSPER NE-HALL NE- HAMILTON NE-HARLAN NE-KEARNEY NE-NUCKOLLS NE-PHELPS NE- THAYER NE-WEBSTER NE-YORK NE- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 522 UNTIL 500 AM CDT SATURDAY MORNING FOR THE FOLLOWING AREAS IN NORTH CENTRAL KANSAS THIS WATCH INCLUDES 6 COUNTIES JEWELL MITCHELL OSBORNE PHILLIPS ROOKS SMITH IN EAST CENTRAL NEBRASKA THIS WATCH INCLUDES 1 COUNTY YORK IN SOUTH CENTRAL NEBRASKA THIS WATCH INCLUDES 16 COUNTIES ADAMS BUFFALO CLAY DAWSON FILLMORE FRANKLIN FURNAS GOSPER HALL HAMILTON HARLAN KEARNEY NUCKOLLS PHELPS THAYER WEBSTER INCLUDING THE CITIES OF GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK. EWALD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1017 PM CDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN LOGAN 39.66N 99.57W
06/24/2005 0.00 INCH PHILLIPS KS FIRE DEPT/RESCUE
HEAVY RAIN AND 50+ MPH WINDS. NO DAMAGE REPORTED.
&&
WIRTHThe Grand Island radar (KUEX), 104 km away, was scanning. The volume nearest the first event began at 03:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452180.